PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2012 | 7 | 1 | 63-65
Tytuł artykułu

Severe hiccups associated with intra-articular corticosteroid injection - A case report

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
A hiccup is a sudden contraction of the inspiratory and diaphragmatic muscles followed by an abrupt closure of the glottis; that produces a characteristic noise resulting from vibrations of the vocal cords. Brief episodes of hiccups are common in humans at all stages of life and are usually benign. Prolonged attacks that last for days or weeks are considered a more serious phenomenon and may indicate an underlying disorder warranting a comprehensive medical evaluation. These attacks have been associated with significant burden and morbidity. The most common triggers for acute hiccups are linked with gastro-intestinal causes, such as the gastric distension that occurs after an abundant meal, or with gastroesophageal disease. Sudden changes in temperature, excessive alcohol consumption, as well as excitement or emotional stress, may also set off acute hiccups. Certain drugs, including benzodiazepines, barbiturates, and many others, have been reported to induce hiccups. Drug-induced hiccups are diagnosed by exclusion of other causes and represent a very unusual side-effect of drugs like corticosteroids. We present a case of hiccups associated with intra-articular Diprospan (Betamethasone Sodium Phosphate) administration.
Słowa kluczowe
Wydawca
Czasopismo
Rocznik
Tom
7
Numer
1
Strony
63-65
Opis fizyczny
Daty
wydano
2012-02-01
online
2011-11-24
Twórcy
autor
autor
  • Sackler Faculty of Medicine, Tel-Aviv University, Ramat Aviv, 69978, Israel
Bibliografia
  • [1] Bizec JL., Launois S., Bolgert F., Lamas G., Chollet R., Derenne JP., Hiccups in adults, Rev. Mal Respir., 1995,12, 219–229 [PubMed]
  • [2] Liaw CC., Wang CH., Chang HK., Wang HM., Huang JS., Lin YC., et al., Cisplatin-related hiccups: male predominance, induction by dexamethasone, and protection against nausea and vomiting, J. Pain Symptom Manage, 2005, 30,359–366 http://dx.doi.org/10.1016/j.jpainsymman.2005.08.008[Crossref]
  • [3] Bagheri H., Cismondo S., Montastruc JL., Drug-induced hiccup: a review of the France pharmacologic vigilance database, Therapie, 1999, 54, 35–39 [PubMed]
  • [4] Federspil PA, Zenk J. Hiccup. HNO, 1999, 47,867–875 http://dx.doi.org/10.1007/s001060050527[Crossref]
  • [5] Javot L., Scala-Bertola J., Petitpain N., Trechot P., Pere P., Gillet P., Methotrexate-induced hiccups, Rheumatology (Oxford), 2011, 50,989–990 http://dx.doi.org/10.1093/rheumatology/keq438[Crossref][WoS]
  • [6] Surendiran A., Krishna Kumar D., Adithan C., Azithromycin-induced hiccups, J. Postgrad. Med, 2008, 54,330–331 http://dx.doi.org/10.4103/0022-3859.43521[Crossref]
  • [7] Ross J., Eledrisi M., Casner P., Persistent hiccups induced by dexamethasone, West J. Med., 1999, 170,51–52
  • [8] Kolodzik PW., Eilers MA., Hiccups (singultus): review and approach to management, Ann. Emerg. Med., 1991, 20,565–573 http://dx.doi.org/10.1016/S0196-0644(05)81620-8[Crossref]
  • [9] Chuang-Chi Liaw, Cheng-Hsu Wang, Hsien-Kun Chang, Hung-Ming Wang, Jen-Sheng Huang, Yung-Chang Lin, et al., Cisplatin-Related Hiccups: Male Predominance, Induction by Dexamethasone, and Protection Against Nausea and Vomiting, J.Pain and symptom management, 2005, 30,359–366 http://dx.doi.org/10.1016/j.jpainsymman.2005.08.008[Crossref]
  • [10] Cersosimo RJ., Brophy MT., Hiccups with high dose dexamethasone administration, Cancer, 1998, 82, 412–414 http://dx.doi.org/10.1002/(SICI)1097-0142(19980115)82:2<415::AID-CNCR23>3.0.CO;2-0[Crossref]
  • [11] Lewis JH., Hiccups: causes and cures, J. Clin. Gastroenterol., 1985, 7,539–552 http://dx.doi.org/10.1097/00004836-198512000-00021[Crossref]
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.-psjd-doi-10_2478_s11536-011-0105-2
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.